MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V; CATHETER, BILIARY, DIAGNOSTIC

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V; CATHETER, BILIARY, DIAGNOSTIC
Model Number B-V233P-A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
While doing balloon sweep of common bile duct with over wire multi-3 v plus balloon the actual balloon separated from the device and was left inside papilla.After multiple attempts retrieval was unsuccessful.Physician decided to place stent to protect against cystitis.Procedural note: indications for procedure:¿patient is status post ampullary adenoma resection in (b)(6) 2020¿(endoscopic and also with apc and rfa for residual tissue).She has been on surveillance since then.¿previous biopsies have been negative for any residual disease.¿¿she is here for¿ercp with periampullary biopsies.Procedure(s) performed: endoscopic retrograde cholangiopancreatography (ercp)¿, balloon sweeps.Cholangioscopy.Ercp¿findings: the duodenoscope was inserted into the oropharynx under direct visualization and advanced smoothly into the stomach where the contents were suctioned.A cursory view of the gastric mucosa¿was normal.The scope was then further advanced through a patent pylorus to the second portion of the duodenum.The major papilla was visualized and¿appeared small and flat.No mass or growth was seen.A¿biliary retrieval balloon preloaded with 0.025 inch guidewire was inserted in to the major papilla and was advanced in to the bile duct and ¿intrahepatic ducts.Occlusion cholangiogram¿did not show any filling defect or stricture.Cystic duct was patent.The bile duct was swept with¿11.5 and 15 mm¿inflated balloon multiple times.During balloon sweeps, we recognized that a small fragment of balloon catheter possibly broke and got sucked inside the duct.Using new balloon, cholangiogram showed small filling defect in the distal cbd.Balloon sweeps could remove it.Wire basket could not remove it.Cholangioscopy was done.An abnormal appearing intraductal content was seen, which could have been likely the fragment catheter piece but it went upstream during passing spybite and could not be retrieved.Images were taken.Viabil 8 mm x 4 cm was placed with excellent flow of contrast and few small stone fragments came out.Final fluoroscopic views of the hemidiaphragm revealed no free air.The duodenoscope was then completely withdrawn, insufflated air was aspirated, and the patient was extubated and returned to the recovery area in good condition having tolerated the procedure well.No immediate post procedure complications were observed.Intraoperative antibiotic dose was given.Impression: ercp, balloon sweeps, small stones removal.Viabil placed.Possible small fragment of balloon catheter in the duct ( unsuccessful removal).Plan: repeat ercp for stent removal, cleaning duct and periampullary biopsies in 6-8 weeks.Augmentin oral for 4 days.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2400 ringwood ave
san jose CA 95131
MDR Report Key12525329
Report Number12525329
Device Sequence Number4102241
Product Code FGE
UDI-Device Identifier04953170368707
UDI-Public(01)04953170368707(17)240331(10)14V
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2021
Report Date (Section F) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V233P-A
Device Lot Number14V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/24/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight69
Date Report Sent to FDA09/09/2021